Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 27, 2000, 2:36 AM EST for Clark County, Floyd County, Indiana. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 27, 2000, 2:36 AM EST (07:36 UTC)
- Expired
- Mar 27, 2000, 2:55 AM EST
- In force
- 19 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Clark County, IN, Floyd County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 2:40 AM EST | Hail 0.75 | New Albany, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2737 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 270737 SVRSDF INC019-043-270755- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 236 AM EST MON MAR 27 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLARK COUNTY IN SOUTH CENTRAL INDIANA EASTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 255 AM EST * AT 233 AM EST...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES SOUTHEAST OF EDWARDSVILLE...OR ABOUT 8 MILES WEST OF LOUISVILLE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKSVILLE AROUND 240 AM EST HAMBURG...JEFFERSONVILLE...SELLERSBURG...SMT. JOESEPH AROUND 245 AM EST BENNETTSVILLE...SPEED AROUND 250 AM EST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...SEEK SHELTER IMMEDIATELY!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 1:35 PM EST, 13 hours 1 minute earlier.
Area forecast discussion, Mar 26, 1:35 PM EST, 13 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 135 PM EST SUN MAR 26 2000 ALL MODELS IN AGREEMENT. CLEAR SKIES AND LIGHT AND VARIABLE WIND WAS EVIDENT THROUGHOUT KENTUCKY AS ADVERTISED DURING THE AFTERNOON. NGM MOS CLOSE AT EARLY AFTN AND SEEMS RSNBL OVRNGT AND MONDAY. COLD FRONT NOW ADVANCING RAPIDLY SOUTHEAST ACROSS THE CENTRAL PLAINS WILL BE KNOCKING ON KENTUCKY'S DOORSTEP DURING TOWARD MORNING. MOISTURE IS LIMITED AND FRONTAL SYSTEM WILL PASS THROUGH THE STATE QUICKLY THUS RAINFALL WILL BE LESS THAN A THIRD OF AN INCH IN MOST AREAS. CAN'T RULE OUT THE POSSIBLITY OF AN ISOLATED THUNDERSTORM ALONG AND NEAR FRONT..ESP..OVER SOUTHERN KENTUCKY. XPCT SFC WIND TO BECOME NORTHWEST ON MONDAY WITH MAX TEMPERATURES REALIZED DURING THE MORNING. .SDF...NONE. RDC
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:12 AM EST | Severe Thunderstorm Warning | LMK | Harrison | 18 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.